Survivor Story 206:24/77 – Suicide and anti-depressants “I feel like they worsened my depression.”

 

A Survivor Speaks Out

2003

This is Survivor Story number 24.
Total number of stories in current database is 77

8/18/2003

Suicide and anti-depressants

 

Antidepressants

“The medications didn’t help at all I feel like they worsened my depression.”

I don’t know if my story will be beneficial but I offer it here in the hopes it will help someone not have to go through what I have.

My marriage of 30 years was ending in divorce and I was terribly depressed. I moved back home with my mother and began therapy and was prescribed every type of anti-depressant there is over the course of the next year. My psychiatrist would build me up to the highest dose possible of one (such as Prozac and then add a second one such as Effexor and build me up to the highest dose). Then she would switch……..and this kept going for a year.

I didn’t know which end was up. I began seeing ants crawling all over the walls. I was extremely suicidal so she had my case worker bring my pills to me a week at a time. The last one she put me on was Depakote (to see if by chance I was bi-polar). My case worker came to give me my weekly allotment, but I was so depressed ! I didn’t want to get up to talk with her, which made her mad, so she told my Mother that I would have to come to the office to pick up my pills.

When I got to the office in the next couple of days, my psychiatrist said I no longer had a case worker and she just handed me the whole bottle of Depakote (@100 pills).

In my mind she was dismissing me and telling me “go ahead and kill yourself, you are not worth our trouble). So I drove out into the country, stuffed a rock up into the tail pipe of my camper truck, left the engine running, took all the pills and drank a six pack of beer, crawled in the back and went to sleep. Five hours later I woke up sick as a dog, throwing up.

So I drove home, I’m still not sure how I got home. When my mother saw me she called the ambulance. The hospital pumped my stomach and kept me for 3 days. When I went back in to see my psychiatrist she was mad at me and said “I can see that you cannot be trusted with! pills so we are taking you off of everything.”

She didn’t ask if I was ok, or what my thought process was at the time, she was cold, distant and angry. I walked out of her office and have not been on any kind of medication for the past year. The medications didn’t help at all I feel like they worsened my depression. I feel what this psych artist did was totally unprofessional and reckless with my life.

I hope my story helps. Thank you for making people aware of the grave dangers.

Sincerely,

Patricia Wilson
seadancer48@yahoo.com

69 total views, 2 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories.

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply